Alert archive / Idaho / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 32, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at Aug 25, 2013, 11:15 PM PDT for Clearwater County, Idaho County, Idaho. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2013, 11:15 PM PDT (06:15 UTC)
- Expired
- Aug 26, 2013, 12:15 AM PDT
- In force
- 60 min
- Issued by
- NWS Missoula, MT
- Area
- Storm-based polygon
Counties Clearwater County, ID, Idaho County, ID
The radar
The Spokane radar (KOTX), 199 km from the middle of the area, began a volume at 06:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 6.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 2316 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.8
The text
As transmitted, in the capitals the NWS used until 2016.
179
WUUS55 KMSO 260615
SVRMSO
IDC035-049-260715-
/O.NEW.KMSO.SV.W.0032.130826T0615Z-130826T0715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
1115 PM PDT SUN AUG 25 2013
THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN IDAHO COUNTY IN CENTRAL IDAHO...
SOUTHERN CLEARWATER COUNTY IN NORTH CENTRAL IDAHO...
* UNTIL 1215 AM PDT.
* AT 1106 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED 22 MILES SOUTHWEST OF KOOSKIA...OR ABOUT 12 MILES
WEST OF GRANGEVILLE...AND WAS MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...COTTONWOOD...EAST KAMIAH...FENN...
FERDINAND...GLENWOOD...KEUTERVILLE...KOOSKIA...STITES...SYRINGA...
WEIPPE...WINONA AND WOODLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DAMAGING WINDS ARE LIKELY WITH THIS SEVERE THUNDERSTORM. LARGE HAIL
IS POSSIBLE...ALONG WITH FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT
OUTSIDE...MOVE TO A WELL PROTECTED AREA.
&&
LAT...LON 4601 11661 4604 11658 4601 11654 4607 11653
4620 11635 4617 11620 4622 11614 4623 11603
4629 11613 4633 11615 4647 11595 4620 11560
4586 11637
TIME...MOT...LOC 0615Z 223DEG 36KT 4603 11628
$$3 follow-up statements
278
WWUS55 KMSO 260632
SVSMSO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
1232 AM MDT MON AUG 26 2013
IDC035-049-260715-
/O.CON.KMSO.SV.W.0032.000000T0000Z-130826T0715Z/
IDAHO ID-CLEARWATER ID-
1132 PM PDT SUN AUG 25 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM PDT
FOR SOUTHERN CLEARWATER AND WESTERN IDAHO COUNTIES...
* AT 1124 PM PDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR WINONA...OR ABOUT 11 MILES SOUTHWEST
OF KAMIAH...AND WAS MOVING NORTHEAST AT 35 MPH. IN ADDITION TO
TO STRONG DAMAGING WINDS...HAIL UP TO ONE INCH IN DIAMETER IS
POSSIBLE WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4598 11611 4607 11652 4611 11647 4620 11635
4617 11620 4622 11614 4623 11603 4629 11613
4633 11615 4647 11595 4620 11560
TIME...MOT...LOC 0631Z 226DEG 32KT 4616 11613
$$070
WWUS55 KMSO 260638
SVSMSO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
1238 AM MDT MON AUG 26 2013
IDC035-049-260715-
/O.CON.KMSO.SV.W.0032.000000T0000Z-130826T0715Z/
IDAHO ID-CLEARWATER ID-
1138 PM PDT SUN AUG 25 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM PDT
FOR SOUTHERN CLEARWATER AND NORTHERN IDAHO COUNTIES...
* AT 1136 PM PDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING ONE INCH HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EAST
KAMIAH...OR ABOUT NEAR KAMIAH...AND WAS MOVING NORTHEAST AT 35 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4627 11570 4610 11611 4620 11635 4617 11620
4622 11614 4623 11603 4629 11613 4633 11615
4647 11595
TIME...MOT...LOC 0639Z 226DEG 32KT 4621 11605
$$288
WWUS55 KMSO 260659
SVSMSO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
1259 AM MDT MON AUG 26 2013
IDC035-049-260709-
/O.CAN.KMSO.SV.W.0032.000000T0000Z-130826T0715Z/
IDAHO ID-CLEARWATER ID-
1159 PM PDT SUN AUG 25 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CLEARWATER AND
NORTHERN IDAHO COUNTIES IS CANCELLED...
LAT...LON 4627 11570 4610 11611 4620 11635 4617 11620
4622 11614 4623 11603 4629 11613 4633 11615
4647 11595
TIME...MOT...LOC 0659Z 226DEG 32KT 4641 11588
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 7:34 PM PDT, 3 hours 41 minutes earlier.
Area forecast discussion, Aug 25, 7:34 PM PDT, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
834 PM MDT Sun Aug 25 2013
.UPDATE...The Red Flag warning for southwest Montana was cancelled
this evening.
&&
.DISCUSSION...A swath of widespread showers and thunderstorms
continue to move through portion of north central Idaho up into
northwest Montana this evening. Along the leading edge of the
precipitation winds are gusty upto 50 mph. This storm system
should be exiting the Northern Rockies later this evening. A few
showers and thunderstorms will linger across the region tonight,
but these storms are not anticipated to cause significant winds.
&&
.AVIATION...
Scattered thunderstorms are possible for all TAF sites this
afternoon. Thunderstorms are already starting to develop near KSMN
and KBTM and these storms will track north. Another wave of energy
this evening will bring more scattered thunderstorms and are
expected to linger well into the early morning hours. These storms
will produce gusty winds, lightning and some will be capable of
producing small hail.
&&
.PREV DISCUSSION... /ISSUED 246 PM MDT Sun Aug 25 2013/
DISCUSSION...
This afternoon through tonight...Convection has begun to fire up
across central Idaho and southwest Montana already this afternoon.
In addition, winds across the southwest Montana have been gusting
up in 25 to 32 mph range. The Red Flag Warning remains in effect
for the Beaverhead-Deerlodge N.F. for gusty southerly winds and
thunderstorms. The pattern is favorable for nocturnal storms
sweeping across northern Idaho and western Montana overnight
tonight. Lightning and gusty winds will be the primary concerns
from these storms.
Monday through Tuesday...The upper flow remains from the south,
but the air mass dries out slight reducing clouds and
thunderstorm coverage slightly. This is especially true for Idaho
and Clearwater counties in north-central Idaho on Monday and then
expand that drier trend into northwest Montana for Tuesday. Lemhi
County and southwest Montana will remain in a sufficiently moist
and unstable environment for continued late day storms.
As far as winds go...We are looking at increasing winds southerly
winds at ridgetop level Monday which will eventually mix to the
lower valleys impacting area wildfires Monday afternoon. Will be
watching relative humidities closely to see if any additional Fire
Weather highlights are necessary to address wind and lower
humidity concerns.
Wednesday through Sunday. Considerable uncertainty continues for
the holiday weekend forecast. The period starts warm under
southwest flow aloft with a decrease in thunderstorm activity as
sub-tropical moisture is shunted east of the area. By the weekend
some global models have been indicating a significant cool and wet
system pushing into the Pacific NW. The ECMWF model has been
fairly consistent from run to run and is preferred. The EC
solution for today brings a cold front to north- central Idaho
Saturday night...which then pushes into Montana through the day
Sunday. This will likely bring a significant drop in temperatures
and an increased threat of steady rainfall...especially for the
northern half of the area.
AVIATION...
Scattered thunderstorms are possible for all TAF sites this
afternoon. Thunderstorms are already starting to develop near KSMN
and KBTM and these storms will track north. Another wave of energy
this evening will bring more scattered thunderstorms and are
expected to linger well into the early morning hours. These storms
will produce gusty winds, lightning and some will be capable of
producing small hail.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...None.
ID...RED FLAG WARNING until 11 PM MDT /10 PM PDT/ this evening
Eastern Lemhi County...Southern Clearwater Mountains...
Western Lemhi County.
&&
Follow us on Facebook and Twitter!
https://www.facebook.com/US.NationalWeatherService.Missoula.gov
https://www.twitter.com/NWSMissoulaIn the hours before
Local storm report, Aug 25, 7:24 PM PDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
824 PM MDT SUN AUG 25 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM TSTM WND GST WOODS BAY 48.00N 114.05W
08/25/2013 E50 MPH LAKE MT TRAINED SPOTTER
REPORTS OF TREE SNAPPED IN HALF.
&&
IRIS SYSTEMLocal storm report, Aug 25, 7:25 PM PDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
825 PM MDT SUN AUG 25 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG DAYTON 47.87N 114.28W
08/25/2013 LAKE MT NWS EMPLOYEE
LARGE TREE BLOWN OVER
&&
IRIS SYSTEMLocal storm report, Aug 25, 7:25 PM PDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
825 PM MDT SUN AUG 25 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG DAYTON 47.87N 114.28W
08/25/2013 LAKE MT NWS EMPLOYEE
LARGE TREE BLOWN OVER WITH WINDS ESTIMATED AT 60 MPH.
&&
IRIS SYSTEMSpecial weather statement, Aug 25, 7:49 PM PDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
849 PM MDT SUN AUG 25 2013
MTZ001>003-260330-
FLATHEAD/MISSION VALLEYS-KOOTENAI/CABINET REGION-WEST GLACIER REGION-
849 PM MDT SUN AUG 25 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FLATHEAD AND EASTERN
LINCOLN COUNTIES UNTIL 930 PM MDT...
AT 842 PM MDT...STORM SPOTTERS REPORTED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 15 MILES SOUTHWEST OF HEART BUTTE TO COLUMBIA
FALLS TO 21 MILES EAST OF LIBBY...AND MOVING NORTH AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...WHITEFISH...WEST
GLACIER...GOING-TO-THE-SUN ROAD IN GLACIER PARK...CORAM...PINNACLE...
NYACK...LUPFER...APGAR...OLNEY...LAKE MCDONALD...RADNOR...STRYKER...
LOGAN PASS...TREGO...POLEBRIDGE AND FORTINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4874 11370 4862 11374 4856 11347 4846 11347
4842 11334 4838 11332 4834 11337 4825 11322
4818 11322 4813 11302 4833 11412 4828 11525
4882 11500 4886 11399 4883 11396 4886 11383
TIME...MOT...LOC 0249Z 198DEG 28KT 4823 11309 4841 11408
4837 11507Special weather statement, Aug 25, 8:24 PM PDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
924 PM MDT SUN AUG 25 2013
MTZ001-002-260415-
KOOTENAI/CABINET REGION-WEST GLACIER REGION-
924 PM MDT SUN AUG 25 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FLATHEAD AND
NORTHEASTERN LINCOLN COUNTIES UNTIL 1015 PM MDT...
AT 918 PM MDT...STORM SPOTTERS REPORTED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 17 MILES SOUTHWEST OF HEART BUTTE TO 9 MILES
NORTH OF WEST GLACIER TO 20 MILES SOUTH OF EUREKA...AND MOVING NORTH
AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...GOING-TO-THE-SUN
ROAD IN GLACIER PARK...STRYKER...TREGO...POLEBRIDGE...LOGAN PASS...
FORTINE AND TRAILCREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4883 11397 4886 11383 4881 11375 4874 11370
4862 11374 4859 11355 4855 11345 4846 11347
4839 11332 4832 11336 4825 11322 4819 11322
4815 11306 4809 11309 4859 11399 4854 11513
4901 11491 4901 11407
TIME...MOT...LOC 0324Z 198DEG 28KT 4824 11315 4867 11395
4863 11495Special weather statement, Aug 25, 11:00 PM PDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
1200 AM MDT MON AUG 26 2013
IDZ005>008-260715-
LOWER HELLS CANYON/SALMON RIVER REGION-NORTHERN CLEARWATER
MOUNTAINS-OROFINO/GRANGEVILLE REGION-SOUTHERN CLEARWATER MOUNTAINS-
1100 PM PDT SUN AUG 25 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLEARWATER AND
WESTERN IDAHO COUNTIES UNTIL 1215 AM PDT...
AT 1054 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 16 MILES NORTHWEST OF ROAD TO PITTSBURG
LANDING...OR 23 MILES WEST OF GRANGEVILLE...MOVING NORTHEAST AT 45
MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GRANGEVILLE...
OROFINO...KOOSKIA...EAST KAMIAH...WEIPPE...KEUTERVILLE...FENN...
COTTONWOOD...FERDINAND...HARPSTER...WINONA...CLEARWATER...STITES...
WOODLAND...GREER...GLENWOOD...AHSAHKA...RIVERSIDE...TEAKEAN AND
MUSSELSHELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4589 11675 4596 11676 4604 11664 4602 11654
4612 11653 4621 11643 4617 11620 4622 11614
4623 11603 4629 11613 4641 11620 4640 11631
4649 11639 4650 11646 4657 11643 4640 11556
4591 11597 4569 11654 4577 11659 4583 11680
TIME...MOT...LOC 0600Z 216DEG 38KT 4593 11654The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 11:00 PM PDT | Special Weather Statement | MSO | Lewis | 75 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.